MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF SINGLEPIECE IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF SINGLEPIECE IOL; INTRAOCULAR LENS
Model Number SA60AT
Medical Device Problem Code Material Opacification (1426)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 03/07/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A healthcare professional reported with the description of intraocular lens (iol) got opaque which was implanted in the year 2007.Additional information has been received and stated that the iol was explanted in a secondary procedure.
 
Additional Manufacturer Narrative
Additional information was provided in d.9., h.3., h.6.And h.11.The lens was returned from ftw, dry in a centrifuge tube.No opacification was observed.The lens had multiple areas of yag pitting across the central portion of the optic.Power and resolution were verified.The lens met specifications for a company model, 23.0 diopter lens.Testing conducted at ftw indicated the lens was not opacified.The observed phenomenon was most likely hydration dependent light scattering which is not visible in a dry date.Product history records were reviewed, and documentation indicated the product met release criteria.The root cause for the reported issue could not be verified.The returned lens was not opacified.It was stated that the lens implanted in 2007 when the patient was 13 years old looked opacified.It is unclear if the patient was having visual issues.The returned lens power and resolution were verified, and the lens met specification.The lens was clear in a dry state.Testing conducted at ftw indicated the lens was not opacified.The observed phenomenon was most likely hydration dependent light scattering which is not visible in a dry date.Information was provided that due to fibrosis and weak zonules the patient was implanted noncompany 20.5 diopter poly methyl methacrylate iol which is a difference of 2.5 diopters.Information on the lens findings were provide to the surgeon.No further requests were made.File will be reopened if new information is received.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
On initial mdr the imdrf health event code of f24 was an error.It should have been f1903 on the original mdr.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF SINGLEPIECE IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key19040243
Report Number1119421-2024-00615
Device Sequence Number15594733
Product Code HQL
UDI-Device Identifier00380652555869
UDI-Public(01)00380652555869(17)110930(11)061009(10)136294(21)136294.036
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2007
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2011
Device Model NumberSA60AT
Device Catalogue NumberSA60AT.230
Device Lot Number136294
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/08/2024
Supplement Date Received by Manufacturer07/01/2024
02/06/2025
Initial Report FDA Received Date04/04/2024
Supplement Report FDA Received Date07/29/2024
03/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/09/2006
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown